What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 21, 5:29 AM CST, 30 minutes earlier.
Area forecast discussion, May 21, 5:29 AM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
629 AM CDT Thu May 21 2020
.DISCUSSION...
Updated for 12Z aviation discussion.
&&
.AVIATION...
Showers and thunderstorms continue to affect western terminals
this morning. Expect thunderstorms through LRD in the next 1 to 2
hours, mainly showers for COT. Mainly VFR conditions are occurring
outside of convection though. VFR conditions will continue through
the day. The potential for showers and thunderstorms will return
later today and tonight. Confidence is not high in how much
convection will develop however. Have a slight chance in the
late afternoon west, but have left that out of the TAF at this
time with low confidence. Will include a shower and thunderstorm
mention overnight for western sites. Eastern sites could see some
convection overnight, but too small of a chance to include in TAFs
this early.
&&
.PREV DISCUSSION... /Issued 340 AM CDT Thu May 21 2020/
SHORT TERM (Today through tonight)...
Tricky forecast this morning with ongoing...but largely weakening
convection from overnight. A fairly strong shortwave is lifting
northeastward as it pushed across the area this morning and has
been the focus for the thunderstorms that have occurred across
western portions of the area. High res guidance has not done a
good job of forecasting this overnight. RAP being the only model
that really picked up on what developed and moved through Web
county. It seems a little overdone however in lingering some
convection all the way across south Texas through the morning.
Will expect the current showers/storms to dissipate/move northeast
over the next few hours, with just some light echos left after
sunrise.
The picture doesn't get any clearer during the day. Some models
push an MCS southward through the Brush Country mid to late
morning into the afternoon, but they are not initializing well
with a progged MCS well north of the current convection west of
San Antonio. With the upper short wave pulling out of the region,
have leaned against this solution and kept the area mainly dry
through the morning. By mid to late afternoon we could see some
more convection develop over Mexico and move into the area, but
again...upper support is lacking. Could have some left over
surface boundaries though from the convection this morning. Going
to keep with just a slight chance to chance PoP with plenty of
uncertainty. If this convection does develop would continue into
tonight over mainly western areas.
Temperatures forecast today will be dependent on convection and
cloud cover, but think we will still see near or above normal
normal high temperatures in the upper 80s and lower 90s. A few
locations could see heat index values above 105 this afternoon,
but think this should be fairly isolated so will not issue SPS for
heat index values at this point. Mild tonight with lows in the
mid 70s.
LONG TERM (Friday through Wednesday)...
Confidence in the long term forecast is low as models are in
disagreement through the period with timing and placement of upper
level short waves. Am fairly confident that there will be showers
and thunderstorms periodically due to the series of upper
disturbances, sufficient moisture and an unstable environment.
However, timing and placement of the convection is not clear cut.
Have gone with a minimum of 20 pops through the period with higher
pops of 30-50 percent across areas where confidence is a little
better. As time goes on, these will likely be adjusted.
With an increase in clouds and precip, temperatures are expected to
be a tad cooler through the long term. Breezy onshore winds are also
expected each afternoon across mainly the southern coastal bend.
MARINE...
A weak to moderate onshore flow will persist for much of the
period. At times, mariners of small craft should exercise
caution, mainly across the bays and nearshore waters south of Port
Aransas. Isolated to scattered showers and thunderstorms will be
possible through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 92 77 90 77 88 / 10 20 20 20 20
Victoria 90 75 90 75 90 / 10 20 30 20 30
Laredo 97 76 96 77 93 / 20 20 20 20 20
Alice 94 75 93 75 92 / 10 20 20 20 20
Rockport 86 78 88 78 87 / 10 20 20 20 20
Cotulla 94 75 95 75 94 / 30 30 30 30 30
Kingsville 93 76 92 76 91 / 10 20 20 20 20
Navy Corpus 90 78 87 78 85 / 10 20 20 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
PH/83...AVIATION
Hazardous weather outlook, May 21, 4:37 AM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
537 AM CDT Thu May 21 2020
TXZ229>234-239>247-342>347-442-443-447-221045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
537 AM CDT Thu May 21 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be possible today and
tonight. An isolated storm may be strong.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms will be possible through the
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-221045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
537 AM CDT Thu May 21 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms will be possible through the
period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, May 21, 12:02 AM CST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
102 AM CDT Thu May 21 2020
TXZ239-210645-
Webb-
102 AM CDT Thu May 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL
WEBB COUNTY...
At 101 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles southwest of Chupadera Ranch
Airport to near Columbia Bridge to near El Cenizo. Movement was
northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Laredo, Las Tiendas, Laredo International Airport, Botines, Unitec
Industrial Park, La Esperanza Ranch Airport, Ranchos Penitas West,
Chupadera Ranch Airport, Columbia Bridge, United South High School,
Texas A&M International University, St Augustine High School South
Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College, Orvil, Callaghan and Ranchitos Las Lomas.
LAT...LON 2820 10015 2820 9977 2799 9934 2754 9923
2739 9949 2749 9948 2750 9953 2757 9951
2761 9954 2760 9958 2764 9960 2763 9964
2765 9970 2778 9982 2776 9984 2780 9988
2798 9993 2800 9999 2815 10009 2818 10017
TIME...MOT...LOC 0601Z 232DEG 28KT 2803 10021 2776 9973 2735 9960
PHSpecial weather statement, May 21, 12:44 AM CST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
144 AM CDT Thu May 21 2020
TXZ229-239-210730-
Webb-La Salle-
144 AM CDT Thu May 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 143 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Chupadera Ranch Airport
to near La Esperanza Ranch Airport to near Unitec Industrial Park.
Movement was northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Encinal, Las Tiendas, La Esperanza Ranch Airport, Callaghan, Ranchos
Penitas West, Chaparral Wildlife Management Area and Botines.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2820 10005 2820 9940 2835 9939 2806 9912
2768 9959 2796 9983 2815 10008
TIME...MOT...LOC 0643Z 217DEG 19KT 2818 9997 2806 9966 2773 9951
PHSpecial weather statement, May 21, 4:09 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
509 AM CDT Thu May 21 2020
TXZ239-211100-
Webb-
509 AM CDT Thu May 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 509 AM CDT, a strong thunderstorm was located 15 miles southeast
of Chupadera Ranch Airport, or 37 miles west of Encinal, moving east
at 15 mph.
This storm will remain over mainly rural areas of northwestern Webb
County.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2814 9971 2782 9966 2776 9984 2779 9985
2780 9988 2784 9988 2788 9991 2789 9989
2791 9990 2794 9994 2798 9993 2798 9996
2800 9999 2807 10002 2809 10005 2810 10005
2814 10008
TIME...MOT...LOC 1009Z 274DEG 13KT 2798 9996
PHSpecial weather statement, May 21, 4:54 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
554 AM CDT Thu May 21 2020
TXZ239-211130-
Webb-
554 AM CDT Thu May 21 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WEBB COUNTY...
At 553 AM CDT, a strong thunderstorm was located near Columbia
Bridge, or 24 miles northwest of Laredo, moving southeast at 20 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Laredo, Ranchos Penitas West, Las Tiendas, Columbia Bridge and
Botines.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2797 9977 2779 9940 2761 9954 2760 9958
2764 9960 2764 9963 2763 9964 2764 9967
2765 9966 2767 9969 2765 9970 2772 9976
2774 9980 2777 9981 2776 9984 2779 9985
2780 9987
TIME...MOT...LOC 1053Z 296DEG 17KT 2780 9977
PHSpecial weather statement, May 21, 5:35 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
635 AM CDT Thu May 21 2020
TXZ239-211215-
Webb-
635 AM CDT Thu May 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...
At 634 AM CDT, a strong thunderstorm was located near Ranchos Penitas
West, or 7 miles northwest of Laredo, moving southeast at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, Ranchos Penitas West, United South High School,
Texas A&M International University, St Augustine High School South
Laredo, Doctors Hospital Of Laredo, Laredo Country Club, Laredo
Community College and Orvil.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
2745 9950 2749 9948 2750 9953 2757 9951
2761 9954 2760 9958 2764 9959 2764 9963
2763 9966 2776 9951 2738 9912 2727 9929
2727 9933 2732 9937 2726 9945 2726 9949
TIME...MOT...LOC 1134Z 315DEG 23KT 2760 9958
PH